Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
If you are having a flatness and emotional numbness in an ongoing illness of bipolar mood disorder, it may suggest that you are having a depressive or a mixed phase as of now. This will require proper treatment with mood stabilizers like divalproex sodium or oxcarbamazepine. This will help in redcing the symptoms of depression or mixed epsiode.
Now that the episode has lasted this long and as you are open for the readical type of treatments, even electro convulsive therapy can be useful in this regard. Its a safe proceudre where in brief electrical currents are passed from end of the brain to the other while the patient is in anesthesia. Its very effective for bipolar mood diosrder and I have been routinely using it for resistant cases.
You may discuss these options of mood stablizers and elecetro convulsive therapy with your doctor.
Hope this helps,
In case if you have any further query, do let me know.
Dr. Srikanth Reddy
Patient replied :
Thank you. I may discuss the idea of changing my mood stabilizer with my doctors as it might be of help. What would be the main side effects of ECT? Do you think slowly and safely coming off the medication might bring joy back into my life?
Discontinuing the medicines should not be the right option. Regarding the ECT, its quite safe and the only major side effect is memory impairment for 6weeks. This recovers by self.
Do discuss with your psychiatrist regarding the change of mood stabilizers.
Dr. Srikanth Reddy MD